U.S. doctors online nowAsk doctors free
TX
A 38-year-old female asked:

I'm a 38 yr old fml who has been taking lexapro. it causes weight gain, but helps with anxiety. can i use wellbutrin (bupropion) instead so as not to gain? thx!

3 doctor answers6 doctors weighed in
Dr. Carrie Cannon
A Verified Doctoranswered
A US doctor answeredLearn more
See your doctor: If the lexapro is working and you are getting more restful sleep, the weight will not be such a factor. Wellbutrin (bupropion) is a possibility that you will have to talk to your doctor about, whether adding it or switching to it. It is best to stay with what is working for you. If you feel better, you will exercise more and sleep better, both of which help with weight loss. Feel better.
Dr. Marc Goldhagen
Occupational Medicine 33 years experience
Wellbutrin (bupropion) different: Wellbutrin (bupropion) may make anxiety worse because it's more of a stimulant than lexapro. This is why it causes less weight gain but risk is that it makes you anxiety worse.
Dr. Heidi Fowler
Psychiatry 25 years experience
Wellbutrin (bupropion) is: not an anxiety medication. Lexapro (escitalopram) can be used for anxiety disorders and depressive disorders.

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Educational text
Free
Talk to a doctor
24/7 visits - just $39!
50% off with $15/month membership

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Educational text
Free
Talk to a doctor
24/7 visits - just $39!
50% off with $15/month membership
Last updated Oct 24, 2017

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.